MAUDE Adverse Event Report: ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT; SURGICAL NAVIGATION SYSTEM
Model Number 406000-02
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Possible inaccurate measurement -- it was reported that the user (surgeon) did not trust the degrees of varus the device was reading for the distal femur.Believed that the numbers should have been for the opposite side but the unit was set to the correct side.
 
Additional Manufacturer Narrative
The lantern navigation unit involved in this case was received by orthalign for investigation on (b)(6) 2022.The behavior reported by the user could not be reproduced by the orthalign engineer.No fault could be found with the unit, and there was no indication in the log files that the problem described by the user existed.Since the accuracy of the femoral registrations is mostly dependent on the reference sensor, it is recommended that the reference sensor involved in the case be returned for further investigation.A full investigation log is attached.Despite the inability to confirm the complaint and no adverse event taking place, this report is being filed out of an abundance of caution due to the potential for patient harm that is presented by inaccurate device measurement.Note: this report is being submitted as an initial report outside of the required 30-day window due to a lapse in access to the fda electronic submissions gateway.After departure of a former employee, new esg accounts were requested starting in (b)(6) 2022, however, access to the production environment was delayed and still not received in time to submit the initial report within the 30-day window.Please see documentation attached.Orthalign will continue to monitor this issue and take action when alert limits are exceeded.

Brand Name
LANTERN SURGICAL ASSISTANT
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
MDR Report Key16402014
Report Number3007521480-2023-00003
Device Sequence Number11604166
Product Code OLO
UDI-Device Identifier00810832031567
UDI-Public00810832031567
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K200892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406000-02
Device Catalogue Number406000-02
Device Lot Number2206003LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2022
Initial Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown